If this is your first visit, be sure to check out the FAQ in HCMA Announcements. You may have to register before you can post: click the register link above to proceed. To start viewing messages, select the forum that you want to visit from the selection below. Your Participation in this message board is strictly voluntary. Information and comments on the message board do not necessarily reflect the feelings, opinions, or positions of the Hypertrophic Cardiomyopathy Association. At no time should participants to this board substitute information within for individual medical advice. The Hypertrophic Cardiomyopathy Association shall not be liable for any information provided herein. All participants in this board should conduct themselves in a professional and respectful manner. Failure to do so will result in suspension or termination. The moderators of the message board working with the HCMA will be responsible for notifying participants if they have violated the rules of conduct for the board. Moderators or HCMA staff may edit any post to ensure it conforms with the rules of the board or may delete it. This community is welcoming to all those with HCM we ask that you remember each user comes to the board with information and a point of view that may differ from that which you hold, respect is critical, please post respectfully. Thank you

Announcement

Collapse
No announcement yet.

beta blockers and Raynaud's

Collapse

About the Author

Collapse

Deedee "family heart murmur" detected in early childhood, HCM diagnosed in 2000, ICD 2010 Find out more about Deedee
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • beta blockers and Raynaud's

    Might have drilled down to the actual cause of my purple/black feet finally... a problem I've had for years but which only recently switched to a very painful condition, instead of just a colorful albeit uncomfortable one.

    Wondering if anyone else's use of beta blockers triggered Raynaud's as a secondary condition. I'm going to wean off metoprolol and try a calcium channel blocker instead and those are supposedly good for Raynaud's so looking forward to some success with that as secondary Raynaud's can not only get very painful but even lead to loss of extremities and unfortunately is also a precursor to a range of incurable autoimmune disorders *sigh*

    I really need to catch a break!!
    »-(¯`·.·´¯)-> HCMA LOVES YOUR HEART <-(¯`·.·´¯)-«
    Murmur detected in childhood (3rd gen, 3 clear siblings)
    Chronic dyspnea, dizziness & palpitations (21+)
    Echocardiogram showing 3X thicknesses 2000
    Cardiac CT 2009 no significant obstruction or plaque (Yay!)
    Cardiac MRI 2010 showing septal scarring (Boo!)
    Verapamil 280mg a day (metoprolol starved extremities)
    ICD MAR 2010 - Canadian Trials St. Jude FORTIFY

  • #2
    Re: beta blockers and Raynaud's

    I hope changing the meds works for you.
    I know now that I have always had Raynaud's. My feet would always be freezing except in the summer.
    It prevented me for doing outdoor activities in the winter. I always just avoided staying outside much in the winter.
    It limited how long I went skating or tobogganing, it also prevented me from going hunting with my father.
    I didn't know that I had it and never heard of it being triggered by a med before.
    My toes sometimes turn white and I need to warm them up to get them to go back to normal.
    I have to really take care of them and make sure to keep them warm.
    I never had them turn black, just blue and whilte.
    I haven't had a problem with my hands as yet.

    Comment

    Today's Birthdays

    Collapse

    Working...
    X